Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 29, 2016, 2:13 PM EDT for 4 counties in Vermont. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2016, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 29, 2016, 3:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Addison County, VT, Chittenden County, VT, Orange County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 37 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:23 PM EDT | HAIL 1 | 2 Nnw Starksboro, VT | DIME TO QUARTER SIZE HAIL AT THE ROCKVILLE MARKET FARM |
| Jun 29, 2:25 PM EDT | HAIL 0.25 | 1 Nnw Monkton, VT | 1/4-3/8 HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WUUS51 KBTV 291813 SVRBTV VTC001-007-017-023-291915- /O.NEW.KBTV.SV.W.0011.160629T1813Z-160629T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 213 PM EDT WED JUN 29 2016 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ORANGE COUNTY IN CENTRAL VERMONT... SOUTHERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT... SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT... NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT... * UNTIL 315 PM EDT * AT 213 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONKTON... MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... BRISTOL...CHARLOTTE...FERRISBURGH...MONKTON...STARKSBORO... MIDDLESEX...NEW HAVEN...WAITSFIELD...WARREN...MORETOWN...FAYSTON... LINCOLN...ROXBURY...MT. PHILO STATE PARK...FERRISBURG...MONKTON RIDGE...MONKTON BORO...WALTHAM...SOUTH NORTHFIELD AND HANKSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4413 7328 4431 7327 4433 7262 4406 7264 TIME...MOT...LOC 1813Z 272DEG 17KT 4422 7318 HAIL...1.00IN WIND...<50MPH $$ LAHIFF
3 follow-up statements
231 WWUS51 KBTV 291838 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 238 PM EDT WED JUN 29 2016 VTC001-007-017-023-291915- /O.CON.KBTV.SV.W.0011.000000T0000Z-160629T1915Z/ ORANGE VT-CHITTENDEN VT-WASHINGTON VT-ADDISON VT- 238 PM EDT WED JUN 29 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR WEST CENTRAL ORANGE...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON AND NORTH CENTRAL ADDISON COUNTIES... AT 238 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STARKSBORO... MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... BRISTOL...MONKTON...STARKSBORO...MIDDLESEX...NEW HAVEN... WAITSFIELD...WARREN...MORETOWN...FAYSTON...LINCOLN...ROXBURY... MONKTON RIDGE...MONKTON BORO...SOUTH NORTHFIELD...HANKSVILLE...WEST LINCOLN...NORTH MORETOWN...CAMELS HUMP STATE PARK...HUNTINGTON CENTER AND EAST MONKTON. # PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4412 7321 4431 7320 4433 7262 4406 7264 TIME...MOT...LOC 1838Z 272DEG 17KT 4422 7301 HAIL...1.00IN WIND...<50MPH $$ LAHIFF
327 WWUS51 KBTV 291850 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 250 PM EDT WED JUN 29 2016 VTC001-007-017-023-291915- /O.CON.KBTV.SV.W.0011.000000T0000Z-160629T1915Z/ ORANGE VT-CHITTENDEN VT-WASHINGTON VT-ADDISON VT- 250 PM EDT WED JUN 29 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR WEST CENTRAL ORANGE...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON AND NORTH CENTRAL ADDISON COUNTIES... AT 250 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FAYSTON...MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... BRISTOL...STARKSBORO...MIDDLESEX...WAITSFIELD...WARREN...MORETOWN... FAYSTON...LINCOLN...ROXBURY...SOUTH NORTHFIELD...HANKSVILLE...WEST LINCOLN...NORTH MORETOWN...CAMELS HUMP STATE PARK...HUNTINGTON CENTER...NORTHFIELD FALLS...SOUTH STARKSBORO...IRASVILLE...WEST BERLIN AND SOUTH DUXBURY. # PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4411 7309 4431 7307 4433 7262 4406 7264 TIME...MOT...LOC 1850Z 272DEG 17KT 4422 7293 HAIL...1.00IN WIND...<50MPH $$ LAHIFF
279
WWUS51 KBTV 291906
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
306 PM EDT WED JUN 29 2016
VTC001-007-017-023-291916-
/O.EXP.KBTV.SV.W.0011.000000T0000Z-160629T1915Z/
ORANGE VT-CHITTENDEN VT-WASHINGTON VT-ADDISON VT-
306 PM EDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ORANGE...
SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON AND NORTH CENTRAL
ADDISON COUNTIES WILL EXPIRE AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 4411 7309 4431 7307 4433 7262 4406 7264
TIME...MOT...LOC 1906Z 272DEG 17KT 4422 7286
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:05 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 29, 2:05 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Burlington VT 205 PM EDT Wed Jun 29 2016 .SYNOPSIS... An upper level low pressure system moving from west to east across the North Country this afternoon and evening will bring scattered showers and thunderstorms. Locally heavy downpours and small hail will be possible with the stronger storms. High pressure then builds into the Northeastern United States for Thursday with drier and mostly sunny conditions. High temperatures will generally range from the upper 70s to lower 80s, with lower humidity levels. Another frontal system brings active weather for Friday, with afternoon showers and thunderstorms expected. Some storms may become strong to locally severe, along with heavy downpours. The Independence Day weekend outlook looks mostly dry and favorable for outdoor plans. && .NEAR TERM /THROUGH THURSDAY/... As of 149 PM EDT Wednesday...Slow-moving upper low with H5 vort axis across the St. Lawrence Valley at 13z will progress slowly ewd across the North Country today. Associated cold pool with 500mb temps -15C to -16C will contribute to low wbz heights (7-8kft) and developing surface-based CAPE values of 500-1000 J/kg. Should see development of scattered showers and thunderstorms with peak daytime heating, and added in potential for small hail into the Wx grids. In terms of hydrology, storms will potentially be slow-moving (propagating vectors generally NE 5-10kts), and PW values remain 1.1 to 1.2" per RAP-based SPC mesoanalysis. Better PW axis has shifted ewd into NH/ME. Can't rule out some isold hydro issues this aftn/eve with possible localized flooding, especially in the existing heavier rainfall footprints across the nrn Adirondacks and n-central into nern VT from yesterday's storms, but anticipated coverage of heavier storms doesn't warrant a flash flood watch attm. Will continue to monitor. Looking at highs in the mid-upr 70s today, with dewpoints in the low-mid 60s. Cold front and its windshift clears the area early tonight with high pressure ridging into the area. Should see strong radiational cooling and dewpoints dropping once diurnal clouds/showers burn off to clear skies. Given that many areas saw at least some rain and with winds being so light, I'd expect there to be at least some radiational fog in the prone river valleys. It may potentially extend elsewhere, but for now I've included patchy fog for just the river valleys tonight. Lows range from mid/upper 40s in the Adirondacks to the mid to upper 50s in the Champlain Valley. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As of 403 AM EDT Wednesday...A weak ridge of high pressure will build east from the Ohio valley and Great Lakes on Thursday and will remain over the region through early Friday, with fair and dry weather expected. On Friday, models showing an upper trough and a cold front swinging southeast across the Great Lakes. Models also showing this upper trough will pull additional moisture northward from the mid-Atlantic states on Friday. GFS model showing deep layer shear of 35-40 knots in the 0-6km layer by Friday afternoon, as well as most unstable cape values of 1500-2300 j/kg by late Friday afternoon. SPC has the region in a marginal risk for severe thunderstorms Friday afternoon. Will hold off on any enhanced wording for Friday at this time, and will let later shifts reevaluate this. Shower and thunderstorm activity to continue into early Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 403 AM EDT Wednesday...An upper trough will linger over the region on Saturday, so will keep in a chance for showers. Could be some residual showers on Sunday near the international border, but most of the region should remain dry on Sunday. Models in good agreement from Sunday night through Tuesday as a ridge of high pressure builds into the region, with fair and dry weather expected. && .AVIATION /18Z Wednesday THROUGH Monday/... Through 18Z Thursday...Scattered shower and thunderstorm activity mvg eastward across the North Country this afternoon and early this evening. Will see localized MVFR to IFR conditions with heavy downpours, with small hail also possible in strongest convection. Convective activity generally clears the region to the east after 01z Thursday. Aside from the tstm activity, winds are generally light W-NW at 5-8kts, and will become light and variable tonight. Expect to see patchy dense fog development tonight, especially for MSS/MPV/SLK between 04-11Z. Generally VFR for the daylight hrs Thursday with light westerly winds. Outlook 18z thursday through Monday... 18z Thursday through 12z Friday...VFR except localized LIFR radiational fog likely at MPV and SLK 06-12Z Friday morning. 12z Friday through 12z Saturday...VFR trending MVFR/IFR as a cold front brings scattered showers and possible strong thunderstorms during Friday afternoon. Convective activity should move east of the region and diminish Friday night. 12z Saturday through Monday...Mainly VFR, except few -SHRA possible nrn mountains Saturday aftn/early evening. && .HYDROLOGY... Scattered shower and thunderstorm development ongoing this afternoon as 500mb low and associated thermal trough (-15 to -16C) shifts slowly ewd across the North Country. NAM soundings suggest slow-moving activity, with NEWD propagation/MBE vectors of 5-10kts. Consistent with that, have seen training thunderstorms with radar estimated rainfall of 1 to 2" across Grand Isle county and also across Eastern Essex NY on wrn shore of Lake Champlain. Air mass remains unstable ewd across VT this aftn into this evening with SBCAPE values generally 500-1000 J/kg. PW values are a bit lower today, generally 1.1 - 1.2" and 3-hr flash flood guidance of 2 to 3" most sections. Can't rule out some localized flooding concerns this afternoon and evening, but mainly across the areas that observed heavier rainfall yesterday (namely portions of srn Franklin NY into wrn Clinton counties, and also across Orleans, Caledonia, and Essex counties in VT). Will monitor convective and radar trends through the afternoon and evening hours. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Banacos NEAR TERM...Banacos/Loconto SHORT TERM...WGH LONG TERM...WGH AVIATION...Banacos HYDROLOGY...Banacos
Hazardous weather outlook, Jun 29, 3:58 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 358 AM EDT WED JUN 29 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-300800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 358 AM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH DAYTIME HEATING. A FEW STRONGER SHOWERS AND THUNDERSTORMS MAY PRODUCE SMALL HAILSTONES. COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE ISOLATED AND ANY SHOWERS OR THUNDERSTORMS WILL DISSIPATE WITH SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY AS A COLD FRONT MOVES EASTWARD ACROSS THE AREA. THE POSSIBILITY EXISTS THAT A FEW THUNDERSTORMS COULD BECOME STRONG. THE STORM PREDICTION CENTER HAS THE NORTH COUNTRY IN A MARGINAL RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. WE WILL CONTINUE TO MONITOR THIS POTENTIAL CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 9:53 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
953 AM EDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 2 NE LOWELL 44.82N 72.42W
06/28/2016 ORLEANS VT TOWN OFFICE
MULTIPLE WASHOUTS ON CARTER ROAD.
&&
EVENT NUMBER BTV1600547
HANSONLocal storm report, Jun 29, 10:21 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1021 AM EDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 1 E EDEN MILLS 44.71N 72.51W
06/28/2016 LAMOILLE VT DEPT OF HIGHWAYS
CULVERT WASHOULT ON BACKSHORE DRIVE
&&
EVENT NUMBER BTV1600548
HANSONSpecial weather statement, Jun 29, 1:24 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 124 PM EDT WED JUN 29 2016 NYZ028-VTZ001-002-005-291830- EASTERN CLINTON-WESTERN CHITTENDEN-GRAND ISLE-WESTERN FRANKLIN- 124 PM EDT WED JUN 29 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CLINTON... CENTRAL GRAND ISLE...NORTH CENTRAL CHITTENDEN AND WESTERN FRANKLIN COUNTIES... AT 124 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH ALBURGH TO NEAR GRAND ISLE. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... GRAND ISLE...NORTH HERO...ISLE LA MOTTE...ALBURGH DUNES STATE PARK... HIGHGATE FALLS...SOUTH ALBURGH...GEORGIA CENTER...ALLENS BAY IN GRAND ISLE COUNTY...MONTY POINT...KILLKARE STATE PARK...CUMBERLAND BAY STATE PARK...BUTLER ISLAND...GRAND ISLE STATE PARK...FLEURY BAY... BEANS POINT...ALLENS BAY IN CLINTON COUNTY...TREADWELL BAY...COOPER BAY...KIBBE POINT AND GRAVEYARD POINT. HALF INCH HAIL IS POSSIBLE WITH THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 4495 7292 4462 7310 4470 7346 4494 7330 TIME...MOT...LOC 1724Z 267DEG 10KT 4489 7327 4473 7338 LAHIFF
Special weather statement, Jun 29, 1:28 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 128 PM EDT WED JUN 29 2016 NYZ034-035-VTZ005-291830- WESTERN ESSEX-EASTERN ESSEX-WESTERN CHITTENDEN- 128 PM EDT WED JUN 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ESSEX AND WEST CENTRAL CHITTENDEN COUNTIES... AT 128 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILLSBORO... MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... ESSEX...SHELBURNE...WILLSBORO...ST. GEORGE...BOQUET...APPLETREE BAY...RED ROCK POINT...SLED RUNNER POINT...BURLINGTON BAY...LONE ROCK POINT...QUAKER SMITH POINT...BOQUET RIVER POINT...INDIAN BAY... APPLETREE POINT...HATCH POINT...LIGONIER POINT...REBER...COLLYMER POINT...ORCHARD POINT AND JUNIPER ISLAND. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4426 7344 4439 7355 4455 7330 4438 7311 TIME...MOT...LOC 1728Z 237DEG 8KT 4438 7338 LAHIFF
Special weather statement, Jun 29, 1:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 151 PM EDT WED JUN 29 2016 NYZ035-VTZ005-009-017-018-291845- EASTERN ESSEX-EASTERN ADDISON-WESTERN ADDISON-WESTERN CHITTENDEN-EASTERN CHITTENDEN- 151 PM EDT WED JUN 29 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ESSEX... SOUTHERN CHITTENDEN AND NORTHWESTERN ADDISON COUNTIES... AT 151 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ESSEX TO D A R STATE PARK. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BRISTOL...ESSEX...ADDISON...HINESBURG...CHARLOTTE...FERRISBURGH... MONKTON...HUNTINGTON...STARKSBORO...NEW HAVEN...WEYBRIDGE...PANTON... D A R STATE PARK...FERRISBURG...MONKTON BORO...MT. PHILO STATE PARK...KINGSLAND BAY STATE PARK...MONKTON RIDGE...WALTHAM AND PARTRIDGE HARBOR. HALF INCH HAIL IS POSSIBLE WITH THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4440 7293 4400 7303 4399 7347 4434 7337 TIME...MOT...LOC 1751Z 254DEG 15KT 4428 7335 4407 7341 LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:24 PM EDT | Special Weather Statement | BTV | Grand Isle | 66 min |
| Jun 29, 1:28 PM EDT | Special Weather Statement | BTV | Chittenden | 62 min |
| Jun 29, 1:51 PM EDT | Special Weather Statement | BTV | Addison | 54 min |
| Jun 29, 2:37 PM EDT | Special Weather Statement | BTV | Orleans | 53 min |
| Jun 29, 3:38 PM EDT | Special Weather Statement | BTV | Orleans | 67 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.